Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

firewatcher

Members
  • Content Count

    2,656
  • Joined

  • Last visited

Community Reputation

0 Neutral

3 Followers

About firewatcher

  • Rank
    Advanced Member

Profile Information

  • Gender
    Not Telling
  • Location
    USA

Recent Profile Visitors

6,838 profile views
  1. I take naratriptan for acute migraine, not for daily headache. Imitrex did not work for me, but naratriptan does. You may need to try several of the triptans till you find the right one for you. They are not all the same. I have completely disabling migraines that last several days, so the side effects of the drugs are far better than the migraine itself. I was told, you need to take it very early in the prodrome phase of the migraine for it to help, if you wait till the pain starts, it is less effective. https://www.drugs.com/imitrex.html
  2. Here is a good source to understand your labs: https://www.kidney.org/atoz/content/gfr
  3. I have stage 3 CKD, eGFR 48-50. I’ve had it for 13 years. I’ve repeatedly asked my docs at Vandy and my nephrologist and they says POTS “will not cause” CKD. I think that there is correlation between the vascular issues with POTS, as well as migraine and CKD, but not causation. Meds can cause kidney function decline, as well as high BP, and low BP “kidney insult,” but it has to be really low as can happen with acute kidney injury. Chronic dehydration can hit the kidneys too. NSAIDs will definitely cause CKD. Get your labs from as far back as you can, and keep track of them. The trend over time is more important than single values. Serum Creatinine is an indirect marker of kidney function via muscle mass, BUN (blood urea nitrogen) is more of a protein intake marker, but will be elevated with dehydration. Protein in your urine can have multiple causes as well.
  4. I grey out once I get in the 170's. I routinely get into the 180's + with exercise. My HR during exercise is much faster than what would be expected for the level of exertion (and age) and I will grey out (lose vision) during exercise at that intensity. My doctor suggested that during exercise, my BP drops to "just below" the threshold for my vision to be maintained while exercising upright. I have to slow down when that happens. It has gone to 160 BPM with only standing (but I had the flu.) Not "sick," it has gone to 140's with simple standing. Although I am considered "conditioned" due to exercise, I still have a frequent 30+ BPM increase in HR with simple standing.
  5. The best medication for me was Celebrex/celecoxib. The best exercise for me was to pull my shoulders up to my ears (like a shrug) and squeeze that as hard as I could and repeat until they fatigued. This stopped my neck spasms.
  6. I followed Dr. Levine's exercise protocol. He instructs to start recumbent and increase the time and frequency before intensity. I won't lie, it is difficult, and it hurts, but I am so much more functional now than I was 4 years ago.
  7. I started Emgality. The only side effect was bruising and pain at the injection sites (which was not bad at all.) I did not get fatigue afterwards. However, I still have menstrual migraine kicking my butt, but it is only the first dose, so maybe it will get better.
  8. Pistol, I do understand that we are very different in the way our bodies handle medication. Many cardiologists, including my own (without any caution,) have prescribed these together. For some it is a correct combination, much of that is based on the experience and skill of the doctor. We MUST be aware of the possible consequences of the medications that we take. We feel crappy enough most of the time to ignore more serious warning signs. https://www.ncbi.nlm.nih.gov/pubmed/2857518
  9. Yes, It helps with my migraines. It cut the occurrence and intensity down by almost 50%. In some people using BB and CCB together may be synergistic (each one could make the other stronger) and "could" cause your heart to beat too slow or stop. My cardiologist suggested that I take both, but my GP said not to do it. I was not so disabled by the tachycardia, so I stayed on only Verapamil alone.
  10. I've been on Verapamil for years. It has not made my POTS symptoms worse. Honestly, I can't tell that it has effected my POTS symptoms at all, but it did cut the intensity of the daily headaches.
  11. I have a prescription for Emgality for migraine. It is one of the CGRP antibody injections. Has anyone with POTS tried it? What have been your experiences and side effects?
  12. You can get compression garments that are made for exercise. I have compression leggings and shorts made for runners. I also have compression calf sleeves. They look like regular workout gear and help greatly. I am not as sore if I use them for my workouts.
  13. I hesitate a bit before wading into this, but here goes. I have seen and been treated by Dr. Benjamin Levine as well as completing his exercise protocol. As far as doctors go, he has been one of the most compassionate and supportive doctors that I have ever seen. He expressed his regrets over his "Grinch Syndrome" comments and was incredibly kind and informative when I saw him. He understands how hard his exercise protocol is and is VERY encouraging about using it as a coping mechanism for POTS. I am one of his successes. I am not cured, but I am more functional and fit than many of my "normal" friends. It is HARD to do and hard to maintain, but I will continue to try. I hope this coma patient recovers and makes up for lost time. Honestly, I hope we ALL do.
  14. Has anyone had a Cardiac CT angiography with nitroglycerin administration? How did you react POTS-wise? Anyone also with migraine? My cardiologist scheduled me to have one for an investigation of chest pain, but did not explain the procedure. After talking to the nurse, I cancelled. Any experiences?
  15. I have had this frequently in the past. I have had goosebumps in a hot shower, washing dishes and while working out. It isn't a chill, it is an ANS response, because my pupils will dilate (someone saw it and asked if I was OK) at the same time and sometimes my whole body will start shaking. It happened frequently when I was changing meds for migraine prevention. I assumed it was like the "threatened cat" response if you've ever seen a cat about to attack. I have no idea if it means anything except that if it only happens on one side, it is likely a seizure (according to an episode of House, MD.)
×
×
  • Create New...